MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Catalog Number 165822
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that there is a pinhole in the balloon due to that sterile water leaks.
 
Additional Manufacturer Narrative
The reported event was confirmed as cause unknown.Received five (5) photo samples.The first photo showcases an overview of 2-way all silicone foley catheter.The second photo zooms into the inflation arm, with a red arrow pointing at a spot close to the cap.The third photo shows the catheter's lot number printed in the cap.The last two photos show the product label and a note with a drawing in native language.Received 1 all silicone foley catheter.Attempted to inflate the balloon with the inhouse syringe and 10 ml of methylene blue solution (3 drops 1 percentage aq methylene blue per 100ml distilled water) however a leak was immediately noted, there was a cut near the cap that measured 0.1030 inches.The returned sample does not meet specification catheter leaks, valve leaks, balloon perforation, lumen to lumen, prematurely deflated and dislodged balloon are not allowed, and must inflate and deflate with the use of a syringe.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be incorrect set-up.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "description: bard all-silicone foley catheters aid in clinical management by allowing for continuous drainage and measurement of urine.Indwelling urinary catheters or foley catheters can be used in patients of all ages.Up to 10 ch/fr is generally considered pediatric sizing, however, the appropriate size should be determined by the healthcare professional.Intended use: for urological use only.Indications: bard all-silicone foley catheters are indicated for any clinical condition requiring drainage and/or collection and/or measurement of urine.Generally, drainage is accomplished by inserting the catheter through the urethra and into the bladder.Contraindication: no known contraindications.Caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Do not use device if package is opened or damaged.Do not aspirate urine through drainage funnel wall.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness, or death of the patient.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Warnings: on catheter, do not use ointments or lubricants having a petrolatum base.It may cause balloon to burst.And applicable local, state, and federal laws and regulations.Users and/or patients within the european union, should report any serious incident that has occurred in relation to the device to the manufacturer and the competent authority of the member state in which the user and/ or patient is established.Users outside of the european union should report any serious incident that has occurred in relation to the device to the manufacturer and the regulatory authority of the country in which the user and/ or patient is established.Store catheters at room temperature and away from direct exposure to sunlight preferably in original packaging.Instructions for use: visually inspect the product for any imperfections or surface deterioration prior to use.If package is opened or if any imperfection or surface deterioration is observed, do not use.Follow your facility protocol for catheter stabilization and urine collection.Insertion: 1.Wash hands.2.Use proper aseptic technique to prepare the patient for catheter insertion.3.Remove the catheter from wrap and lubricate the catheter.If hospital policy permits, it is possible to inject lubricant into the urethra.4.Catheterize the patient using dominant hand.5.When catheter tip has entered bladder, urine will flow through the catheter.A.For female, insert catheter 2 more inches (approximately 5 cm).B.For male, insert catheter all the way to bifurcation.6.Inflate the balloon with pre-filled water syringe if included.A.If pre-filled syringe is not included, then use a slip tip/luer lock syringe to fill catheter balloon with sterile water.Do not use needle.B.Do not exceed recommended capacities as stated on the inflation lumen of the catheter.7.Gently pull the catheter until the catheter balloon is snug against the bladder neck.Removal: 1.Wash hands.2.Gently insert a luer slip tip syringe in the catheter valve.A.Never use more force than is required to make the syringe stick in the valve.3.Allow the pressure within the balloon to force the plunger back and fill the syringe.A.If you notice slow or no deflation, re-seat the syringe gently.4.Use only gentle aspiration to encourage deflation, if needed.Vigorous aspiration may collapse the inflation lumen, preventing balloon deflation.5.If balloon does not deflate, contact adequately trained professional for assistance, as directed by hospital protocol.6.After balloon is fully deflated, remove catheter, and dispose of in accordance with hospital policy".Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19824566
Report Number1018233-2024-04470
Device Sequence Number8589574
Product Code EZL
UDI-Device Identifier00801741029783
UDI-Public(01)00801741029783(11)231009(17)280831(10)NGHV4413
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K040504
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number165822
Device Lot NumberNGHV4413
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date07/25/2024
Supplement Report FDA Received Date10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown